U.S. doctors online nowAsk doctors free
Muskogee, OK
A 18-year-old female asked:

Stopped taking my b/c after 1week5days 2 get my period early. now i am one week into my new pack and i had a little brown brown spotting... normal?

2 doctor answers2 doctors weighed in
Dr. Michael Swor
Obstetrics and Gynecology 42 years experience
Normal: Changing the format of the pill pack can cause abnormal bleeding. You also need to check a pregnancy test.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Kurss
Obstetrics and Gynecology 37 years experience
Probably: The pill controls your cycle artificially and generally predictably. Any alteration in the regimen will usually result in unscheduled bleeding. Fortunately this is usually temporary and self-resolving. Be careful though- changing the regimen will reduce the pills effectiveness in preventing pregnancy.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 18-year-old female asked:
I skipped a period w/ oral birth control, I am now spotting on week 2 of pack. Should I keep taking pack as normal, induce period or skip next period?
Dr. Laura Yauch
Specializes in Family Medicine
Keep taking pack: Do you mean that you did not take the placebo pills, but continued on to the next pack of active pills? Breakthrough bleeding can occur with prolonge... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A female asked:
I started a new pill and I'm not taking a bleed (3rd pack.) I started w/light spotting 3 weeks ago&now have a reg period. It been 3 weeks&I'm worried.
Dr. Norman Solberg
57 years experience
Bleeding is common: If I understand correctly, you're not taking the placebo pills and trying to avoid a period. The usual result is that at some point you'll start to b... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 28-year-old female asked:
Take the pill daily at the same time, had my period last month. Now in second week of new pack, having cramping and spotting. What is going on?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
   Breakthrough bleeding (bleeding at the wrong time)  is very common on birth control.: It happens in about 1/3 of users. Its no big deal and usually self corrects over time.  if you are not satisfied or it continues to happen  then consi... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 34-year-old member asked:
I've been on beyaz (drospirenone and ethinyl estradiol and levomefolate) bcp's for 4 years. I stopped taking them after i finished my last pack over a week ago. Still spotting after period. Normal?
Dr. Michael Dansie
Family Medicine 18 years experience
Can be...: Is normal to have some spotting after stopping birth control pills. If you continue to have issues, you should see your family practice physician.
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 19-year-old female asked:
I missed one pill 3 weeks ago, at the end of the first week of my pack and started spotting a week or so later. I had unproctected sex yesterday (when I was scheduled to get my period) but he pulled out. I am still spotting but heavier as if I am about to
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
You're probably...: ...about to get your period. If you were using ONLY the pull out method, I would be more concerned about pregnancy, However, it's unlikely that you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 6, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.